Lightning, Santa Rosa
- When
- August 7, 2:15 PM CST
- Where
- Santa Rosa County, 1 mi N of Pace
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 30.614, -87.150
A shed was damaged by lightning.
A lightning strike caused damage in northwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A lightning strike caused damage in northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 7, 9:33 AM CST, 4 hours 42 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1033 AM CDT Fri Aug 7 2020 .NEAR TERM /Now Through Saturday/...An upper trof over the eastern states shifts slowly eastward and weakens while an upper level weakness lingers over the north central Gulf coast region. The upper level weakness is located between an upper ridge over the south central states and another upper ridge extending from the western Atlantic into the eastern Gulf. A modest surface trof currently extends from near extreme southeast Louisiana and across the forecast area into central Georgia. This feature will meander over the southern and interior portions of the forecast area through Saturday as a surface ridge strengthens slightly over the northern Gulf and another surface ridge persists over the interior eastern states. The eastern states upper trof and the upper level weakness have together promoted a weak northerly deep layer flow over interior areas while a likewise weak deep layer southerly flow tends to be in place over the southern portion of the area. This along with the weak surface trof will maintain limited deep layer moisture over interior areas today, with precipitable water values this afternoon of 1.2-1.5 inches north of I-65 while values of 1.5-1.85 inches are expected south of I-65. With the upper trof slowly shifting eastward and weakening through Saturday while the upper level weakness lingers over the north central Gulf coast region, this allows for a gradual improvement in precipitable water values north of I-65 to 1.4-1.6 inches while similar precipitable water values of 1.6-1.8 inches continue south of I-65. With the weak surface trof over the area along with some support from a weak sea breeze, will continue with slight chance pops roughly along and south of I-65 this afternoon then for Saturday have gone with slight chance pops for most of the area with the overall improving deep layer moisture. Have also updated the forecast for today for some minor adjustments to winds and to make a small expansion to the slight chance pops near the coast for the rest of this morning. Highs this afternoon will be in the lower to mid 90s with similar highs for Saturday, although a few inland spots may reach the upper 90s. Lows tonight range from the lower 70s inland to the mid/upper 70s at the coast. Surface dewpoints trend a few degrees higher today into Saturday which will result in afternoon heat index values on Saturday of 101-105. A low risk of rip currents continues through the period. /29 && .AVIATION... 18Z issuance...VFR conditions will prevail for the next 24 hours except for MVFR conditions with isolated afternoon showers and storms and also brief/localized fog and low ceilings that may develop late tonight. Light west to northwest winds are expected well inland today (such as along and north of Highway 84) with southwest winds 4 to 10 knots elsewhere. Light and variable winds follow for tonight then become light southwest Saturday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Special Weather Statement National Weather Service Mobile AL 202 PM CDT Fri Aug 7 2020 FLZ205-071945- Okaloosa Inland FL- 202 PM CDT Fri Aug 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 245 PM CDT... At 201 PM CDT, the strong thunderstorm was located 7 miles southwest of Crestview. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Crestview. LAT...LON 3057 8651 3058 8679 3079 8679 3075 8648 TIME...MOT...LOC 1901Z 187DEG 1KT 3067 8666
The Mobile radar (KMOB), 104 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
1 lightning. Local standard time, as filed.
A shed was damaged by lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915965.